MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804275-33
Medical Device Problem Codes Peeled/Delaminated (1454); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that after unpacking, unspecified foreign material was noted on the tip of a 2.75x33mm xience skypoint stent delivery system (sds).The device was not used and there was no patient involvement.An unspecified xience stent was used to success fully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.The returned device analysis found that the foreign material is a manufacturing component.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device and the device was sent to the chemical lab (chem) for further analysis.The reported contamination/decontamination problem was not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported contamination; however, factors that may contribute to a contamination include, but are not limited to, manufacturing, during shipment, sheath/stylet removal, storage or unpackaging of the device.In addition, a chem analysis was performed on the returned device which noted a strand of opaque, polymer-like material which was located coming from the inside lumen of the tip.It was concluded that the strand of opaque, polymer-like material from the lumen of the tip was not identified but resembled types of polyethylene.In this case, it is possible the strand of opaque, polymer-like material found in the lumen of the tip (polyethylene) may have occurred during sheath/stylet removal or during preparation of the device prior to use causing the reported contamination; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12952606
Report Number2024168-2021-11173
Device Sequence Number4443376
Product Code NIQ
UDI-Device Identifier08717648233197
UDI-Public08717648233197
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Model Number1804275-33
Device Catalogue Number1804275-33
Device Lot Number0091541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown